Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

How to cure diarrhea and constipation ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
I'm 19 years old, 5 foot 3 inches, weight about 116 pounds. I'm only allergic to minocycline (to my knowledge). A few days ago, I got diarrhea and then constipation the following day. Today I found sac-like objects in my stool, and the stool itself was sort of shredded-looking.. what does this mean?
Also- I don't know if it helps any, but I took plan b about 5 days ago.
Posted Sat, 14 Apr 2012 in Digestion and Bowels
Answered by Dr. Robert Galamaga 1 hour later

As for the diarrhea, it is a potential side-effect of taking the PlanB but not necessarily a common one. As for the sac-like objects, I am not sure that reflects anything worrisome. It may also be related to your diet. I would recommend you increase the amount of fiber in your diet including vegetables and fiber-rich cereals. As for the shredded appearance - that is likely related to incomplete absorption of fluids from the stool in the colon. Let me reassure you that these stool changes do not sound worrisome.

I would recommend you try increasing the fiber content of your diet for the next few days.

Regarding the PlanB, I would recommend the following link for more information including frequently asked questions which may be helpful to you.

I hope I've adequately answered your concerns. I am available for your followups.
Above answer was peer-reviewed by
Follow-up: How to cure diarrhea and constipation ? 13 hours later
Thank you very much. That makes me feel much better.
I do have another question, however, in regard to the diet. I researched a bit and read that the shredded appearance may have something to do with a case of lactose intolerance. How likely is it that I may have a slight case of that? Would you recommend also laying off any dairy for a few days?
Answered by Dr. Robert Galamaga 9 hours later
Hello again,
You are correct - lactose intolerance can lead to change in the consistency of stool You might alter your diet a bit and decrease or eliminate dairy or substitute soy milk or soy products and see how things go for a few weeks. Lactose intolerance is somewhat more common in people with European ancestry. In your case, we can suspect a slight case of lactose intolerance for now while we see how things respond with an alteration in your diet.

Lactose intolerance can also lead to a bit of bloating or cramping after consumption of dairy products. I'd recommend a 2 week trial of limiting dairy and maybe consider keeping a food diary as well to see if there are any foods in particular which affect your bowel habits.

Again, I hope this was helpful to you. I wish you continued good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor